close
    My Cardiologist Prescribed Niaspam to raise my HDL but I could not tolerate the flushing. I instead took 500mg Over the Counter No flush Niacin. My cardiologist says this could ause liver toxicity. The only thing I find online about this is a warning on Niaspam is that switching from an immeadiate release Niacin (like the OTC one I took) to a time releas on like Niaspam can cause this toxicity. An online Dr. said My Doctor is wrong on this. My Alkaline, phosohatase, AST/SGot and ALt/SGPT are all

    0  Views: 292 Answers: 3 Posted: 6 years ago

    3 Answers

    This is a question that should be took up with your doctor.Switching and swapping medication is not a good idea, let your treating doctor decide what is best for you.

    Consult your doctor about what you have learned & ask where your doctor got his/her information.  OTC medicine can be tricky-especially things like vitamins and suppliments.  Sometimes there are not quality tests done with humans involving them.  Reading literature from your doctor may be helpful.  If you do not want to go back on Niaspam suggest to your doctor to repeat the HDL test first. Then you will both know if the OTC is doing enough.

    Did this answer your question. No I won't waste my time asking another one



    Top contributors in Uncategorized category

     
    ROMOS
    Answers: 18373 / Questions: 154
    Karma: 1099K
     
    Colleen
    Answers: 47501 / Questions: 115
    Karma: 953K
     
    country bumpkin
    Answers: 11158 / Questions: 156
    Karma: 817K
     
    jhharlan
    Answers: 10006 / Questions: 1137
    Karma: 749K
    > Top contributors chart

    Unanswered Questions

    dlaczego słonce jest jasne?
    Answers: 0 Views: 15 Rating: 0
    were to buy lasko beer in mentor ohio
    Answers: 0 Views: 912 Rating: 0
    > More questions...
    442675
    questions
    712446
    answers
    525505
    users